Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 142, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 30, 2012, 4:54 PM CDT for Childress County, Hall County, Texas. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 4:54 PM CDT (21:54 UTC)
- Expired
- May 30, 2012, 6:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Childress County, TX, Hall County, TX
The radar
The Altus AFB radar (KFDR), 115 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:20 PM CDT | HAIL 1.75 | 1 Se Estelline, TX | REPORTED ON HIGHWAY 287 NEAR THE HALL AND CHILDRESS COUNTY LINE |
| May 30, 5:42 PM CDT | HAIL 1 | 3 Sw Childress, TX | HAIL REPORTED AT PRISON SOUTHWEST OF CHILDRESS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:38 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
577
WUUS54 KLUB 302154
SVRLUB
TXC075-191-302300-
/O.NEW.KLUB.SV.W.0142.120530T2154Z-120530T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
454 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.
CENTRAL CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 600 PM CDT
* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHWEST OF TELL...OR 14 MILES SOUTH OF MEMPHIS...AND MOVING
SOUTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CHILDRESS AND
KIRKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL OF UP TO 3
INCHES. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3462 10011 3444 10002 3438 10007 3435 10041
3448 10061 3463 10021
TIME...MOT...LOC 2154Z 300DEG 16KT 3452 10048
$$
MEADOWS4 follow-up statements
040
WWUS54 KLUB 302219
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
519 PM CDT WED MAY 30 2012
TXC075-191-302300-
/O.CON.KLUB.SV.W.0142.000000T0000Z-120530T2300Z/
HALL TX-CHILDRESS TX-
519 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHILDRESS AND EAST CENTRAL HALL COUNTIES UNTIL 600 PM CDT...
AT 518 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 6 MILES NORTH OF TELL...OR 7 MILES NORTHWEST OF
CHILDRESS...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CHILDRESS...TELL AND KIRKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3444 10002 3438 10007 3435 10041 3444 10055
3452 10051 3463 10021
TIME...MOT...LOC 2219Z 300DEG 16KT 3446 10036
$$
MEADOWS168
WWUS54 KLUB 302230
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
530 PM CDT WED MAY 30 2012
TXC075-191-302300-
/O.CON.KLUB.SV.W.0142.000000T0000Z-120530T2300Z/
HALL TX-CHILDRESS TX-
530 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHILDRESS AND EAST CENTRAL HALL COUNTIES UNTIL 600 PM CDT...
AT 528 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
DANGEROUS AND EXTREMELY LARGE DESTRUCTIVE HAIL UP TO SOFTBALL SIZE...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHILDRESS...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CHILDRESS AND KIRKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO THE SIZE OF
SOFTBALLS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3444 10002 3438 10007 3435 10041 3444 10055
3452 10051 3463 10021
TIME...MOT...LOC 2230Z 300DEG 16KT 3444 10031
$$
MEADOWS679
WWUS54 KLUB 302237
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
537 PM CDT WED MAY 30 2012
TXC075-191-302300-
/O.CON.KLUB.SV.W.0142.000000T0000Z-120530T2300Z/
HALL TX-CHILDRESS TX-
537 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CHILDRESS AND EAST CENTRAL HALL COUNTIES UNTIL 600 PM CDT...
AT 535 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
DANGEROUS AND EXTREMELY LARGE DESTRUCTIVE HAIL UP TO SOFTBALL SIZE...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHILDRESS...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CHILDRESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3451 10043 3453 10022 3442 10007 3438 10007
3435 10041 3442 10052
TIME...MOT...LOC 2237Z 300DEG 16KT 3442 10028
$$
MEADOWS451
WWUS54 KLUB 302253
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
553 PM CDT WED MAY 30 2012
TXC075-191-302303-
/O.EXP.KLUB.SV.W.0142.000000T0000Z-120530T2300Z/
HALL TX-CHILDRESS TX-
553 PM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHILDRESS AND EAST
CENTRAL HALL COUNTIES WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3451 10043 3453 10022 3442 10007 3438 10007
3435 10041 3442 10052
TIME...MOT...LOC 2253Z 300DEG 16KT 3438 10021
$$
MEADOWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:20 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 30, 3:20 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CDT WED MAY 30 2012 .SHORT TERM... COMPLEX ENVIRONMENT OVER THE AREA TODAY WITH HOT AND VERY DRY CONDITIONS MOST AREAS ON THE CAPROCK...AND MOIST AND INCREASINGLY UNSTABLE CONDITIONS OVER ROLLING PLAINS AND ESPECIALLY AGAINST MUCH OF THE CAP-ROCK FROM ABOUT DICKENS COUNTY NORTHWARD. WE ARE EXPECTING STRONG OR SEVERE THUNDERSTORMS TO DEVELOP IN THIS AREA AS NOTED IN THE PREVIOUS DISCUSSION. NOT MUCH REALLY HAS CHANGED SO WILL NOT ELABORATE FURTHER. OTHERWISE...STORM CHANCES WILL GENERALLY SLIDE TO THE EAST-SOUTHEAST THIS AFTERNOON AND EVENING THOUGH THERE COULD BE A TENDENCY FOR OUTFLOW TO TRY TO PUSH SOME DEVELOPMENT A BIT FURTHER WEST EARLY THIS EVENING. NO BIG CHANGE AGAIN FROM THE PREVIOUS DISCUSSION. SURFACE LOW WILL EDGE EAST ACROSS THE AREA THIS EVENING WITH COLD FRONT DROPPING SOUTHWARD LATER IN THE EVENING. MUCH COOLER AND MORE STABLE AIR WILL SWEEP SOUTHWARD. LOW CLOUDS EXPECTED TO DEVELOP LATER TONIGHT. THURSDAY SHOULD BEGIN CLOUDY MOST AREAS WHILE THE COMBINATION OF THE MORE STABLE AIRMASS AND THE COLD FRONT ADVANCING FAR TO THE SOUTH WILL LIMIT CONVECTIVE OPPORTUNITIES LATE IN THE DAY. GUSTY NORTHEAST WINDS AS WELL EARLY THURSDAY IN PARTICULAR. THIN SMOKE PLUME EDGING INTO THE AREA THIS AFTERNOON WITH ONLY MINOR RESTRICTIONS TODAY AS OPPOSED TO YESTERDAY...WILL MOSTLY DISSIPATE AFTER FRONTAL PUSH. RMCQUEEN && .LONG TERM... NORTHWEST FLOW ALOFT WILL BE IN PLACE TO START THE EXTENDED FORECAST LATE THIS WORK WEEK...GRADUALLY BACKING TO NEAR ZONAL BY LATE IN THE WEEKEND. AT THE SFC...COOL HIGH PRESSURE ACROSS THE CENTRAL PLAINS THURSDAY WILL ADVANCE EAST-SOUTHEASTWARD ALLOW RETURN FLOW TO COMMENCE OVER THE SOUTHERN HIGH PLAINS ON FRIDAY. IMPROVED MOISTURE LEVELS EAST OF THE HIGHER TERRAIN OF NM...COUPLED WITH A SHORTWAVE TROUGH GLIDING BY WELL TO THE NORTH...WILL INCREASE THE PROBABILITY OF CONVECTION MOVING OFF THE HIGHER TERRAIN OF NM AND TOWARD THE AREA FRIDAY NIGHT /VERSUS THURSDAY NIGHT/. NW/N ZONES STAND THE BEST CHANCE OF ANY OF THIS ACTIVITY MAKING IT INTO THE CWA LATE FRIDAY AND HAVE EXPANDED SLIGHT CHANCE POPS ACROSS THERE ACCORDINGLY. LATEST INDICATIONS ARE THAT A WEAK SFC BOUNDARY/FRONT MAY FOLLOW...SETTING UP IN CLOSE PROXIMITY TO THE PANHANDLE BY SATURDAY AFTERNOON...WITH A DIFFUSE DRYLINE TRAILING IT OFF TO THE SOUTH. THESE MESOSCALE BOUNDARIES...COUPLED WITH PERHAPS A WEAK SHORTWAVE TROUGH SPILLING OUT OF THE CENTRAL ROCKIES...MAY BE THE IMPETUS FOR THUNDERSTORM DEVELOPMENT SATURDAY AFTN/EVNG. DEEP LAYER SHEAR WILL BE RATHER TAME...BUT MODERATE TO STRONG INSTABILITY COULD SUPPORT STRONG TO SEVERE CONVECTION SHOULD IT MATERIALIZE LOCALLY. EXPECT THE RESIDUAL QUASI-STATIONARY FRONT TO RETREAT NORTHWARD BY SUNDAY AS WEAK MID/UPPER FLOW DEVELOPS ACROSS WEST TEXAS WITHIN A RIDGE THAT AMPLIFIES IN ADVANCE OF A WESTERN TROUGH. LOW-LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS PARTS OR MUCH OF THE FA AND WITH SOME MID/UPPER LEVEL MOISTURE TRAPPED WITHIN THE RIDGE...COULD NOT RULE OUT ISOLATED TO WIDELY SCATTERED LATE DAY CONVECTION FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK. HOWEVER...LOW CONFIDENCE IN STORM DEVELOPMENT...LOCATION AND COVERAGE PRECLUDE MORE THAN POPS OF 10-15 PERCENT EACH AFTN/EVNG ATTM. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW SEASONAL AVERAGES FRIDAY...BUT WILL QUICKLY JUMP WELL ABOVE AVERAGE THIS WEEKEND...WHERE THEY WILL STAY THROUGH THE REMAINDER OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 76 51 83 59 / 20 10 10 10 20 TULIA 60 77 52 83 61 / 20 10 10 10 20 PLAINVIEW 61 78 52 83 63 / 20 10 10 10 20 LEVELLAND 60 81 56 85 63 / 10 10 10 10 10 LUBBOCK 64 81 55 84 65 / 10 10 10 10 10 DENVER CITY 59 83 59 86 63 / 10 10 10 10 10 BROWNFIELD 61 82 58 85 63 / 10 10 10 10 10 CHILDRESS 65 83 55 83 64 / 50 10 10 10 20 SPUR 65 83 55 86 65 / 30 10 10 10 10 ASPERMONT 68 85 58 87 66 / 30 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/23
Hazardous weather outlook, May 30, 11:00 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1100 AM CDT WED MAY 30 2012 TXZ021>044-311600- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1100 AM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR SOUTHEASTERN TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS LATE THIS AFTERNOON AND EARLY THIS EVENING. PRIMARY CONCERN WILL BE LARGE HAIL UP TO THE SIZE OF A TENNIS BALL AND WIND GUSTS OF ABOVE 60 MPH...WITH AN ISOLATED THREAT FOR TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND INTO THIS EVENING.
In the hours before
Local storm report, May 30, 4:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
437 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 5 NNW ESTELLINE 34.61N 100.47W
05/30/2012 E2.00 INCH HALL TX STORM CHASER
HEN EGG SIZE HAIL FROM STORMCHASER
&&
EVENT NUMBER LUB1200249
JORDANLocal storm report, May 30, 4:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
451 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 5 NNW ESTELLINE 34.61N 100.47W
05/30/2012 E3.00 INCH HALL TX STORM CHASER
&&
EVENT NUMBER LUB1200250
JORDANLocal storm report, May 30, 4:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
454 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 6 SW CHILDRESS 34.36N 100.32W
05/30/2012 M0.88 INCH CHILDRESS TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1200251
JORDANThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:47 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 28 min |
| May 30, 3:51 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 54 min |
| May 30, 4:12 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 63 min |
| May 30, 4:23 PM CDT | Tornado Warning | LUB | Childress, Hall | 37 min |
| May 30, 4:56 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 64 min |
| May 30, 5:24 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Hall, Motley | 29 min |
| May 30, 5:35 PM CDT | Tornado Warning | LUB | Childress, Cottle, Hall | 25 min |
| May 30, 5:50 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall | 25 min |
| May 30, 5:51 PM CDT | Tornado Warning | LUB | Cottle, King | 24 min |
| May 30, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 65 min |
| May 30, 6:42 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 33 min |
| May 30, 6:58 PM CDT | Tornado Warning | LUB | Cottle, Motley | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.